Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Cleveland, OH

June 21, 2006Crawford County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jun 21, 2006, 9:28 AM EDT for Crawford County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2006, 9:28 AM EDT (13:28 UTC)
Expired
Jun 21, 2006, 3:30 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 211332
FFWCLE
OHC033-211930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 330 PM EDT WEDNESDAY

* AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 830 AM OVER A LARGE PORTION 
OF EASTERN CRAWFORD COUNTY.  RAIN IS EXPECTED TO CONTINUE FOR MOST 
OF THE MORNING... AND FLASH FLOOD CONDITIONS ARE LIKELY IN EASTERN 
AREAS OF CRAWFORD COUNTY.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW   
WASHINGTON AND CRESTLINE.  SOME STREAMS THAT MAY BE IMPACTED INCLUDE 
LOSS CREEK... PARMOUR CREEK... AND THE SANDUSKY RIVER IN EASTERN 
CRAWFORD COUNTY.   

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 4073 8292 4073 8273 4099 8272 4097 8293

$$

ASTIFAN
2 follow-up statements
000 
WGUS71 KCLE 211543
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1137 AM EDT WED JUN 21 2006

OHC033-211930-
CRAWFORD OH-
1137 AM EDT WED JUN 21 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
EASTERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO...

AT 1130 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING ACROSS EASTERN PORTIONS OF CRAWFORD COUNTY.  FLOODED 
HIGHWAYS INCLUDED STATE ROUTES 98... 602... 598... AND 96 BETWEEN 
CRESTLINE AND NEW WASHINGTON.  USE CAUTION IF TRAVELING EAST OF 
BUCYRUS THIS AFTERNOON.

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA THROUGH 1230 PM AS A BROKEN LINE OF SHOWERS AND THUNDERSTORMS 
MOVES EAST ACROSS THE COUNTY.  ADDITIONAL RAINFALL IS EXPECTED LATER 
THIS AFTERNOON AND EVENING... AND COULD CAUSE ADDITIONAL FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
FLOODED ROADWAYS BY FOOT OR BY AUTOMOBILE.  TURN AROUND... DONT 
DROWN

LAT...LON 4073 8292 4073 8273 4099 8272 4097 8293

$$

ASTIFAN
000 
WGUS71 KCLE 211831
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
224 PM EDT WED JUN 21 2006

OHC033-211834-
CRAWFORD OH-
224 PM EDT WED JUN 21 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN CRAWFORD
COUNTY IN NORTH CENTRAL OHIO...

THE FLASH FLOOD THREAT HAS ENDED ACROSS EASTERN CRAWFORD COUNTY... 
AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.  

AT 215 PM EDT...THE OHIO DEPARTMENT OF TRANSPORTATION REPORTED THAT 
THE WATER HAS RECEDED FROM ALL MAJOR STATE HIGHWAYS NORTH AND EAST 
OF BUCYRUS.  WATER LEVELS ON AREA STREAMS AND CREEKS IS ALSO SLOWLY 
FALLING.  

IF TRAVELING THIS AFTERNOON OR EVENING NORTH OR EAST OF BUCYRUS... 
USE CAUTION.  BE ALERT FOR AREAS OF STANDING WATER.  ADDITIONAL 
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT... AND ANOTHER ROUND 
OF FLOODING IS POSSIBLE.  


LAT...LON 4073 8292 4073 8273 4099 8272 4097 8293

$$

ASTIFAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:45 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 6:45 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
645 AM EDT WED JUN 21 2006

.AVIATION(12Z-12Z)...
ONGOING AREA OF ELEVATED CONVECTION ACROSS WESTERN OHIO ASSOCIATED
WITH A SURFACE WARM FRONT WILL CONTINUE TO SLOWLY MOVE EASTWARD THIS
MORNING BUT WILL GRADUALLY WEAKEN BY LATE MORNING.  WILL MAKE
MENTION OF TEMPOS AT ALL SITES TO ALLOW FOR THIS AREA OF RAIN TO
MOVE THROUGH BUT AM EXPECTING A DRY PERIOD LATE MORNING THROUGH MID
AFTERNOON AS NORTHERN OHIO/NORTHWEST PENNSYLVANIA BECOME POSITIONED
IN THE WARM SECTOR OF AN APPROACHING LOW.  STILL EXPECTING
CONVECTIVE INITIATION SOMETIME AROUND 19-21Z ACROSS EASTERN INDIANA
WITH STRONG THUNDERSTORMS MOVING ACROSS THE FORECAST AREA SHORTLY
THEREAFTER.  TRIED TO PIN DOWN TIMING OF HEAVIEST RAINFALL AS BEST
AS POSSIBLE PER WRF MODEL AND FOCUSED ON THE 22-24Z TIME PERIOD NEAR
TOL AND FDY...01Z TO 03Z NEAR CLEVELAND AND AROUND 02-04Z NEAR YNG.
GUSTS TO 40 KTS MENTIONED AT THIS POINT.

LATE IN THE PERIOD BOTH GFS AND NAM SHOW A STALLED BOUNDARY AROUND
INTERSTATE 70 WHICH BECOMES THE FOCUS FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE PERIOD.  WENT WITH VCSH ALL
SITES BUT CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO GO WITH
CONTINUOUS RAIN SHOWERS OUTRIGHT.

&&

.SHORT TERM (TONIGHT THRU THUR NIGHT)...
SHOWERS AND TSTMS DEVELOPING EARLY THIS MORNING OVER NE INDIANA AND
LMIC NORTH OF WARM FRONT BUT LARGE SCALE COMPLEX ANTICIPATED IN
EARLIER FCST DIDNT DEVPL. WARM FRONT SW AREA FROM IA TO CENTRAL KY
WILL LIFT NE INTO NE OHIO THIS EVENING AND EAST OF THE AREA
OVERNIGHT TONIGHT WHILE COLD FRONT SHOULD BE JUST NORTH OF THE AREA
BY THURSDAY MORNING. GFS AND WRF MODELS QUITE DIFFER ON HANDLING
SHOWERS/TSTMS TODAY AND TONIGHT. PREFER WRF SINCE IT  SEEMS TO HAVE
A BETTER HANDLE ON NEARBY CURRENT CONDITIONS. SINCE THERE ARE SOME
TSTMS DEVELOPING NEAR WARM FRONT WILL GO WITH CHC POPS WESTERN AND
CENTRAL AREA THIS MORNING HOLDING OFF IN THE FAR EAST UNTIL THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD
NEAR CDFNT OVER NRN IN AND LOWER MI LATER THIS AFTERNOON AS S/W OVER
NEBRASKA MOVES ENE INTO THE SOUTHERN LAKES REGION THIS EVENING
MOVING QUICKLY THROUGH THE LOWER LAKES TONIGHT. WILL CONTINUE WITH
CURRENT FORECAST OF LIKELY POPS ACROSS THE AREA ESPECIALLY EARLY
TONIGHT...HOLDING ONTO LKLY POPS OVERNIGHT IN THE NE. CONTINUE WITH
CHC SHOWERS/TSTMS THU AND THURSDAY NIGHT AS FRONT DROPS SLOWLY SE
INTO THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS
AFTERNOON INTO AT LEAST EARLY TONIGHT AS S/W MOVING OUT NEBRASKA
THIS MORNING WILL LIKELY REDEVELOP COMPLEX OF STORMS NRN INDIANA AND
SOUTHERN MI LATER THIS AFTERNOON MOVING EAST INTO THE AREA THIS
EVENING.

&&

.LONG TERM (FRI THRU TUE)...
GFS AND DGEX REMAIN RIDDLED WITH CONVECTIVE FEEDBACK SO HARD TO PIN
DOWN THE IMPORTANT FEATURES. ECMWF AND CANADIAN ARE A LITTLE CLEANER
LOOKING WITH A SIMILAR PATTERN TO GFS AND DGEX. THERE IS STILL A
CONSISTENT TREND TOWARD HIGH PRESSURE OVER EASTERN CANADA BUILDING
SOUTH ACROSS THE LAKES SATURDAY INTO SUNDAY. WHILE WE WILL REMAIN
NEAR THE BAROCLINIC ZONE I WILL STICK WITH A DRY FCST (POPS BLO 20%)
THROUGH THE WEEKEND INTO NEXT WEEK HOPING THE BOUNDARY IS FAR ENOUGH
SOUTH THAT WE WILL NOT BE BRUSHED BY ANY ELEVATED OVERRUNNING.
TROUGH ALOFT ACTUALLY DEEPENS INTO EARLY NEXT WEEK BUT TO THE WEST
OF THE FCST AREA SO EVENTUALLY SOME DIURNAL CONVECTION MAY BEGIN TO
DEVELOP OVER THE AREA ON THE EAST SIDE OF THE TROUGH. GFS AND
ESPECIALLY ENSEMBLE EXTENDED GUIDANCE KEEP POPS BLO CLIMATOLOGICAL
NORMS ALTHOUGH NCEP POP PROGS CONTINUE TO BE HIGHER. WILL NOT
INTRODUCE ANY SHOWER/STORMS AT THIS TIME ON MONDAY OR TUESDAY AND IN
ALL PROBABILITY ANY CONVECTION WOULD LIKELY AFFECT A SMALL PART OF
FCST AREA AND BE RESTRICTED TO AFTERNOON/EVENING SO WILL JUST KEEP
MONITORING LONG RANGE PROGS AT THIS TIME.

TEMP GUIDANCE TRENDING DOWN EVEN MORE AND WILL TWEAK FCST DOWN A
DEGREE OR SO DURING THE DAY SATURDAY AND SUNDAY ALTHOUGH WE ARE
ALREADY A COUPLE OF CATEGORIES BELOW NORMAL IN THE CURRENT FCST SO
WILL NOT GO WILD. IN ANY CASE...SHOULD SEE RELATIVELY COOL TEMPS
WITH LOW DEWPOINTS THIS WEEKEND. AS FLOW VEERS TO THE SOUTHEAST
EARLY NEXT WEEK TEMPS SHOULD RECOVER BACK TO NEAR NORMAL (80ISH)
ALTHOUGH DEWPOINTS SHOULD REMAIN RELATIVELY LOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...KOSARIK
AVIATION...LEINS
Hazardous weather outlook, Jun 21, 4:58 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
458 AM EDT WED JUN 21 2006

LEZ142>144-162>164-OHZ003-006>009-017>019-220900-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-
458 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY
WHILE A COLD FRONT WILL EXTEND JUST NORTH OF THE AREA TONIGHT.

THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM LATE AFTERNOON
INTO EARLY TONIGHT WHEN A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE
ACROSS THE AREA. HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED
THROUGHOUT THE DAY AND THESE MAY ALSO BE SEVERE. DAMAGING WIND
GUSTS AND LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER
THREAT BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD
FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
EARLY TONIGHT.

LEZ145>149-165>169-OHZ010>014-020>023-027>033-036>038-047-089-
PAZ001>003-220900-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
458 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY AND EARLY
TONIGHT...WHILE A COLD FRONT WILL EXTEND JUST NORTH OF THE AREA
TONIGHT.

THE MAIN THREAT FOR SEVERE WEATHER SHOULD BE THIS EVENING AND
EARLY TONIGHT WHEN A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE ACROSS
THE AREA. HOWEVER THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT
THE DAY AND THESE MAY ALSO BE SEVERE. DAMAGING WIND GUSTS AND
LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD
FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY
TONIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:37 PM EDTSevere Thunderstorm WarningCLERichland22 min
Jun 21, 6:33 PM EDTSpecial Marine WarningCLE117 min
Jun 21, 6:42 PM EDTSevere Thunderstorm WarningCLELucas48 min
Jun 21, 7:19 PM EDTTornado WarningCLELucas56 min
Jun 21, 7:28 PM EDTFlash Flood WarningCLELucas3 hr
Jun 21, 7:31 PM EDTSevere Thunderstorm WarningCLEOttawa59 min
Jun 21, 7:32 PM EDTSevere Thunderstorm WarningCLEWood43 min
Jun 21, 7:55 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.